Monday, April 25, 2005

Non-functioning

The increased dose in Seroquel is leaving me quite unfunctional. In order to avoid the panic feeling I get when I take the full 200 mg at once, I split the pill in half and took one part at 1:30 am & the other at 2 am. By 3 am I think I'd finally fallen asleep. Was up at 6:15 am to get the kiddie up for school & laid back down til 8:30 am. Drove the kiddie to school, came back and got online for about an hour & a half. Fell asleep again at around 10:30 am and woke up at around 1:30 pm. Total sleep 8 & a half hours. But it was so broken up that I don't feel like I slept much.

While I was up and on the computer, I couldn't help but binge eat. I ate an entire bag of mini doughnuts. The bag says there are about 20 & a serving size is 4. Four of them have 280 calories, so I ate 1400 calories of crap in one sitting. That's just sick. I should have forced myself to purge but the need to sleep got the best of me.

I'm not hungry now, though even if I was I wouldn't allow myself to eat. But I am still so tired. I would love to crawl back into bed.

Since I've taken the increased dose, I'm having weird feelings. When I get up I feel like I'm either drunk or hungover. And that's even when I haven't had anything to drink. Ran out yesterday to rent some movies and I even said to my daughter that I felt hungover. As if I'd spent the previous night binge drinking. Today I feel more drunk. That woozy, staggering kind of feeling.

Emotionally I'm numb again. At least for now. My mood has rapidly been switching between rage, indifference, numb, depressed, suicidal...lots of negative. I can't control it. Seems to shift with little provocation, a tiny thought or small comment from someone else. Doesn't seem right, doesn't make sense. Everything needs to make sense. I can't handle confusion.

My OCD has been triggered by the strangeness in my head. I keep touching things on my desk. Placing them in specific places. All lined up with some mark, be it the cracks between the sections of the desk, the angle of the monitor, the corner of the calendar. As if aligning the items on my desk will help align the confusion inside my brain. Help get it organized. But that's not going to happen is it? It doesn't ever happen. I just keep straightening things and moving this item here, that item there. Getting frustrated that it still doesn't look right, still doesn't feel organized. Then my daughter will come in here and litter the desk with her books and purse. After she goes to bed I'll continue to move things. Trying to get them just so. Perfect. It has to be perfect.

I know I'm doing this and I can't stop. Same thing when I can't take my Seroquel. It feels as if I can't control parts of my own body. It's a struggle between my brain & my body. Kind of like when you see someone standing next to a piece of trash, and you want them to pick it up. You want to will it with your mind, but you can't. That's how it feels, except it's within myself. Strange. It's all so strange.

3 Comments:

Blogger borderline savvy said...

Hang in there, Sid! You are doing very well. You are consistently functioning well enough to take good care of your daughter, and that is the highest standard. I don't know what the frustrations of OCD are like; they sound terrible. But I do know about the rapid cycling of moods, and know that's terrible too. But you can get through this little by little. I'm glad you're taking your Seroquel and that you are at least getting 8 hours, even if they were not together. Still that's better than you have been doing on sleep, isn't it?

I wish I could be there to (((((Sid))))). Be kind to yourself.
You are very precious to me.
Suzanne

5:44 PM, April 25, 2005  
Blogger Polar Bear said...

Sid,
I agree with Suzanne. You're doing really well, being able to be so good to your daughter.

I do understand as well - how hard it is trying to keep everything together, and knowing that you must, for the sake of your kiddie.

Just a question - what is seroquel prescribed for you for? Which symptom is it supposed to treat? It doesn't seem to be working if it's making you so dopey and tired. Have you thought about changing it to something else?

I'm on 400mg Seroquel, and don't experience the negative symptoms you mentioned. And it seems to calm me. Which is what it's supposed to do, as well as suppress psychotic symptoms.

Are you able to talk to a pdoc??

4:36 AM, April 26, 2005  
Anonymous Anonymous said...

Sid,
I too am feeling drunk or hungover with my meds. My hubby said, "Funny, you won't take your meds because they make you feel drunk. But, you will go get drunk if you don't take them." I told him to fuck off, but he has a point!

9:00 PM, April 26, 2005  

Post a Comment

<< Home